MENTOR TEXAS MENTOR SMOOTH ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Back to Search Results |
| Catalog Number |
3501640 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
10/27/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient with saline mentor smooth round moderate profile breast implants experienced deflation on the left side post-operatively, which was confirmed during a physical exam.As a result, the patient underwent device removal and replacement.
Additional Manufacturer Narrative
On mar 27, 2026, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Additional information was received with the device indicating the patient identifier is (b)(6).Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Device evaluation summary: the product was returned to mentor for evaluation.Mentor then conducted visual inspection and microscopic examination of the returned device.Visual analysis of the returned device, determined that the breast implant was found to be deflated.A tear (a) was found within a crease/fold, on the posterior view, also, a second tear (b) was identified extending from the posterior view to the anterior view with an area of missing material on the posterior view, measuring approximately 7.0 cm and 2.0 cm x 2.0 cm.Moreover, an area of missing material was found on the anterior view, measuring approximately 1.1 cm x 0.6 cm.Microscopic examination was performed on the edges of the tears (a and b) and the missing material, and parallel striations were found in an area of the tear b on the posterior aspect, and the missing material, measuring approximately 0.1 cm in both.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.The cause in the remaining area of the tears could not be identified.Also, microscopic examination was performed on the tear a and no instrument damage was observed at the edges of the rupture a.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances were identified as part of this evaluation.The evaluation determined that the possible cause of the rupture a is consistent with normal wear.Deflation can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.Creating wrinkles or folds should be avoided during implantation or other procedures as it can result in a deflation in a later time.Breast implants may also simply wear out over time.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria.Manufacturer¿s reference number: (b)(4).